Can I bounce a couple questions off of everyone? (Entocort and Fissures, and just an update.)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 6/12/2008 9:32 AM (GMT -7)   
Good morning to everyone. Just went in for a flex/sig yesterday. I was half expecting to have a fistula, but no signs of one. The doc did show me two fissures, one fairly deep, the other not as bad. So I guess that explains the pain and bleeding. I'm no doctor, but comparing my images yesterday to that of some very affected Crohn's sufferers, and they didn't look "terrible." It amazes me that my joints could be hurting so much from such a small (to me) looking problem in my rectum.

So, again, my doc mentions Remicade and again I tell him it scares the hell out of me and I want to try everything we can before going that route.
So I am going to try Entocort (took my first 3 pill dose this morning) and cortisone suppositories (Endocort?) at bed time.

I have a couple questions about the Entocort. Not sure if anyone can answer or has experienced, but here goes:

1. Blood sugar levels. I'm Type I diabetic. Prednisone caused high blood sugars for me and I had to stop (refused to drop below about 250mg/dl.)
Have people seen a rise in blood sugars on Entocort (diabetic or non-diabetic.) Was it immediate or gradual? For me, Prednisone caused immediate rise in blood sugar levels. My doc said that the Entocort shouldn't have this effect, but of course, it is listed in the possible side effects. Uggh. I'm really hoping it doesn't affect my blood sugars and that I FINALLY have something I can take. (Fingers crossed.)

2. Entocort "warning label" said to carry identification which indicates that I am taking this prescription. Now, this is interesting, because I have never had a med that has said this on it (aside from insulin for the diabetes.) Am I gonna get twitchy and agitated from this stuff or something? It says something about "changes in mood" on the possible side effects. Is this what they are hinting at? Do I need to be concerned?

Thanks much!
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump); Celiac Disease- 7 yrs.; Crohn's Disease- (Nov. '06)
Taking Flagyll right now. Not many of these drugs seem to agree with me. Can't take Prednisone/steroids because they jack up my bloodsugars. I have no desire to try IV drugs for Crohn's.


belleenstein
Veteran Member


Date Joined Feb 2007
Total Posts : 1010
   Posted 6/12/2008 12:37 PM (GMT -7)   
The reason you should carry identification is because you should not stop taking this medication suddenly and if you were in an accident and unable to tell your health care providers, you would continue to receive the medication. This is a kind of medication that the body grows dependent on. Sudden withdrawal can result in dangerous metabolic imbalances.
Belleenstein:

30+ years living with Crohn's.


miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 6/16/2008 2:52 PM (GMT -7)   
Ahh. Well, unfortunately the Entocort did raise my bloodsugars just as the Prednisone did. Too bad, these really do help me. I stopped taking them after two days of high bloodsugars. I guess the "metabolic changes" hadn't occurred, as the only thing that happened was my bloodsugars came back into control by the next day thankfully.

Uggh. I am stuck. Diabetes and Crohn's don't play nicely together. sad
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump); Celiac Disease- 7 yrs.; Crohn's Disease- (Nov. '06)
Taking Flagyll right now. Not many of these drugs seem to agree with me. Can't take Prednisone/steroids because they jack up my bloodsugars. I have no desire to try IV drugs for Crohn's.


indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 6/16/2008 3:38 PM (GMT -7)   
Best of luck to you, Miguel. It is amazing how your body can be so affected by something going on in your bowels--who would have ever thought the two would be linked??? Not me!

I hope you start feeling better soon and that the medicines help. Keep us updated!

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/16/2008 3:43 PM (GMT -7)   
Miguel,
Have you tried anything like methotrexate to control the joint pain associated with Chron's? Many people do get relief from the arthritis and it can help the digestive tract inflamation too. It seems like it might be a step between steroids and the injectable/infusables. (although many people with Chron's who use mtx choose the injectable form rather than the pills)

miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 6/17/2008 9:22 AM (GMT -7)   
sjkly said...
Miguel,
Have you tried anything like methotrexate to control the joint pain associated with Chron's? Many people do get relief from the arthritis and it can help the digestive tract inflamation too. It seems like it might be a step between steroids and the injectable/infusables. (although many people with Chron's who use mtx choose the injectable form rather than the pills)

I was just talking with my mom last night (who has Crohn's and rheumitoid) and we discussed my grandmother (her mom) who also had rheumatoid. She had been given methotrexate and prednisone for years and ultimately the methotrexate caused too much of an auto-immune suppression for her and she ended up dying from a blood infection stemming from a simple cut on her finger. To say the least, that drug scares me too. I dunno. The pain is pretty bad right now and it is suddenly getting worse. I have a lot of weird swelling in my ankles and wrist all of a sudden. I've kind of gotten used to the arthritis pain, but this new bout of swelling is something I've never experienced. It's like something just all of a sudden has triggered an awful immune response or something. I just had bloodwork to rule out Lyme's Disease and Gout. At least those were negative. All of this swelling seemed to start when I tried Cipro and Flagyll a couple weeks ago. It seems to not want to go away now. I keep asking the docs about my kidneys and liver, but they don't seem to think that is the problem. Uggh.
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump); Celiac Disease- 7 yrs.; Crohn's Disease- (Nov. '06)
Taking Flagyll right now. Not many of these drugs seem to agree with me. Can't take Prednisone/steroids because they jack up my bloodsugars. I have no desire to try IV drugs for Crohn's.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:10 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
130 Guest(s), 2 Registered Member(s) are currently online.  Details
Heatheranne87, Hibee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer